Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 112, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2021, 5:03 AM CDT for 4 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 5:03 AM CDT (10:03 UTC)
- Expired
- May 18, 2021, 6:00 AM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coke County, TX, Irion County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 10:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
734
WUUS54 KSJT 181003
SVRSJT
TXC081-235-431-451-181100-
/O.NEW.KSJT.SV.W.0112.210518T1003Z-210518T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
503 AM CDT Tue May 18 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Coke County in west central Texas...
Eastern Sterling County in west central Texas...
Tom Green County in west central Texas...
Eastern Irion County in west central Texas...
* Until 600 AM CDT.
* At 501 AM CDT, severe thunderstorms were located along a line
extending from near Silver to near Mertzon, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Silver around 510 AM CDT.
Sanco around 530 AM CDT.
San Angelo and Christoval around 540 AM CDT.
Blackwell and Fort Chadbourne around 600 AM CDT.
Other locations impacted by these severe thunderstorms include The
Intersection Of Highway 208 And Ranch Road 2662, The Intersection Of
Highway 158 And Ranch Road 2059, Us-87 Near The Coke-
Tom Green County Line, Us-67 Near The Irion-
Tom Green County Line and Oak Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3108 10101 3209 10091 3208 10024 3109 10026
TIME...MOT...LOC 1001Z 269DEG 23KT 3208 10076 3108 10088
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:05 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 18, 2:05 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 205 AM CDT Tue May 18 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 205 AM CDT Tue May 18 2021 Today is starting off with a bang as overnight thunderstorms are ongoing across West Central Texas. High-res models show this organizing into a line and pushing eastward through the morning. In it's wake, a cold pool will be left behind across the area. Clouds should gradually clear out through this afternoon and evening. A few showers will be possible, but the main upper-level dynamics will have pushed northeastward as they rotate around an upper trough currently located over the Panhandle. Temperatures this afternoon will be somewhat cloud-cover dependent, but in general, will reach the mid 70s to mid 80s. Tonight, the upper trough will remain in place, but dynamics will be much weaker, allowing for much lower chances for showers and thunderstorms overnight. Low temperatures will still be mild, only in the low to mid 60s. && .LONG TERM... (Wednesday through Monday) Issued at 205 AM CDT Tue May 18 2021 An upper trough located over the Panhandle on Wednesday will see multiple waves rotating around the base of it. This will help to generate another round of showers and thunderstorms across the region, mainly in the afternoon and evening. Some storms could become strong to severe, but these should be few and far between with extensive cloud cover across the area and SPC currently has a Marginal Risk for this day. By Thursday, the upper trough will push northeastward into Oklahoma and Kansas. This will shift the focus of heavy rain across east Texas, although our far eastern counties may still see some impacts from locally heavy rainfall. Despite the system moving northeastward, the warm and humid pattern is expected to persist for the rest of the week and into the weekend as southeast flow continues at the surface. As we get into the weekend, a much deeper trough will dig in across the western US, while a 592dam ridge will build in over the southeast US. Between these two features, moist southeast flow will continue off of the Gulf of Mexico into West Central Texas. This will lead to additional chances for diurnally-driven showers and thunderstorms each day. && .AVIATION... (06Z TAFS) Issued at 1219 AM CDT Tue May 18 2021 Evening showers and storms have pushed east of the area early this morning, but next round already developing near KSJT. Models suggest that this activity will expand in coverage and progress towards the other terminals through/just after sunrise this morning. As this convection pushes east and southeast of the area by mid to late morning, improving conditions will develop across West Central Texas terminals. Otherwise, a mix of MVFR and VFR cigs will continue along with gusty south winds at times. && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 64 80 62 / 80 10 40 10 San Angelo 84 62 85 61 / 70 5 40 10 Junction 84 64 80 61 / 80 20 50 20 Brownwood 78 65 79 63 / 100 30 50 30 Sweetwater 78 62 81 61 / 70 10 30 5 Ozona 87 64 83 61 / 40 10 30 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 AM CDT this morning for Brown- Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Kimble- Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && SHORT TERM...SK LONG TERM....SK AVIATION...07
Hazardous weather outlook, May 18, 3:44 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 344 AM CDT Tue May 18 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 344 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will continue through late this morning. In addition to damaging wind gusts, heavy rainfall may cause flash flooding in some areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat of strong to severe storms and and heavy rainfall will continue across much of West Central Texas into Wednesday. After a brief lull on Thursday, more storms will return for the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 18, 1:56 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
156 AM CDT Tue May 18 2021
TXZ066-139-180730-
Runnels TX-Coleman TX-
156 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN AND
SOUTHEASTERN RUNNELS COUNTIES UNTIL 230 AM CDT...
At 156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Benoit, or 7 miles east of Ballinger, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Talpa and Benoit.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.
LAT...LON 3171 9956 3158 9984 3160 9986 3171 9996
3191 9972
TIME...MOT...LOC 0656Z 236DEG 27KT 3170 9984
JWSpecial weather statement, May 18, 2:21 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
221 AM CDT Tue May 18 2021
TXZ140-180745-
Brown TX-
221 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN COUNTY UNTIL
245 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bangs, or near Brownwood, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Brownwood, Early, Bangs, Lake Brownwood Near Thrifty, Lake Brownwood
State Park, Camp Bowie, Lake Brownwood, Zephyr, Brookesmith, Owens
and Thrifty.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.
LAT...LON 3168 9876 3155 9912 3168 9921 3175 9920
3197 9898
TIME...MOT...LOC 0720Z 242DEG 28KT 3167 9909
JWLocal storm report, May 18, 2:23 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
223 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 1 W VICK 31.34N 100.11W
05/18/2021 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&Special weather statement, May 18, 2:49 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
249 AM CDT Tue May 18 2021
TXZ073-180815-
Concho TX-
249 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONCHO COUNTY UNTIL 315
AM CDT...
At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Eola, or 8 miles south of Paint Rock, moving northeast
at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paint Rock, Millersview and The Intersection Of Us-
83 And Ranch Road 765.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.
LAT...LON 3143 10009 3158 9981 3158 9978 3131 9967
3125 10002
TIME...MOT...LOC 0749Z 243DEG 16KT 3139 9996
JWSpecial weather statement, May 18, 4:25 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
425 AM CDT Tue May 18 2021
TXZ139-140-154-155-181000-
Coleman TX-McCulloch TX-Brown TX-San Saba TX-
425 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHEASTERN
COLEMAN...NORTHEASTERN MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES
UNTIL 500 AM CDT...
At 425 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winchell, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Mercury around 435 AM CDT.
Winchell around 440 AM CDT.
Brookesmith around 450 AM CDT.
Elm Grove around 455 AM CDT.
Other locations impacted by this storm include Whon, Indian Creek and
Milburn.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.
LAT...LON 3140 9892 3141 9933 3148 9935 3163 9898
3151 9895 3149 9898 3147 9900 3144 9896
3146 9895 3146 9894
TIME...MOT...LOC 0925Z 253DEG 20KT 3146 9926Special weather statement, May 18, 5:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
503 AM CDT Tue May 18 2021
TXZ140-181045-
Brown TX-
503 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN COUNTY UNTIL 545
AM CDT...
At 503 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brookesmith, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownwood, Blanket, Zephyr, Brookesmith, Camp Bowie and Indian Creek.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Texas.
LAT...LON 3169 9875 3167 9877 3161 9878 3147 9901
3149 9903 3148 9905 3157 9914 3184 9876
3170 9867
TIME...MOT...LOC 1003Z 241DEG 23KT 3154 9902
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:06 PM CDT | Tornado Warning | SJT | Sterling | 39 min |
| May 17, 7:19 PM CDT | Tornado Warning | SJT | Sterling | 41 min |
| May 17, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 66 min |
| May 17, 7:46 PM CDT | Special Weather Statement | SJT | Haskell | 44 min |
| May 17, 7:55 PM CDT | Tornado Warning | SJT | Sterling | 50 min |
| May 17, 8:06 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| May 17, 8:22 PM CDT | Special Weather Statement | SJT | Jones | 53 min |
| May 17, 8:35 PM CDT | Special Weather Statement | SJT | Nolan | 55 min |
| May 17, 8:40 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones, Throckmorton | 2 hr |
| May 17, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 36 min |
| May 17, 8:48 PM CDT | Special Weather Statement | SJT | Throckmorton | 57 min |
| May 17, 9:00 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| May 17, 9:06 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 32 min |
| May 17, 9:09 PM CDT | Areal Flood Advisory | SJT | Coke, Jones, Nolan, Shackelford, Taylor | 111 min |
| May 17, 9:11 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 64 min |
| May 17, 9:24 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 51 min |
| May 17, 9:54 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| May 17, 10:03 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| May 17, 10:22 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 38 min |
| May 17, 10:52 PM CDT | Special Weather Statement | SJT | Brown, Coleman | 38 min |
| May 18, 12:41 AM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| May 18, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 52 min |
| May 18, 1:36 AM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| May 18, 1:38 AM CDT | Special Weather Statement | SJT | Jones | 37 min |
| May 18, 1:50 AM CDT | Severe Thunderstorm Warning | SJT | Fisher | 25 min |
| May 18, 1:56 AM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| May 18, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| May 18, 2:00 AM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 2 hr |
| May 18, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| May 18, 2:21 AM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 18, 2:49 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| May 18, 3:09 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 3 hr |
| May 18, 4:01 AM CDT | Flash Flood Warning | SJT | Fisher, Jones | 3 hr |
| May 18, 4:18 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 57 min |
| May 18, 4:25 AM CDT | Special Weather Statement | SJT | Brown | 35 min |
| May 18, 4:27 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Sterling, Tom Green | 2 hr |
| May 18, 5:03 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| May 18, 5:16 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 18, 6:07 AM CDT | Special Weather Statement | SJT | Concho | 38 min |
| May 18, 6:39 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| May 18, 6:49 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| May 18, 7:15 AM CDT | Special Weather Statement | SJT | McCulloch | 45 min |
| May 18, 7:30 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| May 18, 8:10 AM CDT | Special Weather Statement | SJT | Sutton | 50 min |
| May 18, 9:05 AM CDT | Special Weather Statement | SJT | Sutton | 40 min |
| May 18, 10:54 AM CDT | Special Weather Statement | SJT | Mason | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.